• Tapering off of Lamictal - #seizure #medication #withdrawal #migraine

    Tapering off of Lamictal- Part 1

    A few weeks ago, I posted a blog about Taking a Medication Vacation. Getting completely off my 2 seizure medications, that I take to prevent migraines, will take months. This is because each one has to be tapered slowly and each medication has to be done individually. Lamictal is the first medication that I will be tapering off of. Last week I started tapering off of the Lamictal. I dropped my morning dose of 150 mg to 100 mg. The symptoms for this decrease was severe eye pain, extreme light sensitivity (I had to wear sunglasses in my already dark room) and some occasional nausea. These lasted for about 3…

  • Taking a Medication Vacation

      By definition, a medication vacation is when a patient stops taking a medication(s) for a period of time under supervision and direction of a Doctor. On Friday, I had a follow up appointment with my Mayo Clinic Doctor. It was a long appointment that resulted in some major treatment changes, although I am a little apprehensive, I think they will be great in the long term. Currently, I am taking high doses of 2 seizure medications, Lamictal and Keppra. I am also on a high dose of Verapamil. These are my preventative medications…they are supposed to keep me from having migraines. They are clearly not working. Here is where…